MAUDE Adverse Event Report: DEPUY SPINE INC SPOT 2MM, 45 UP ANGLE MICROPI; RONGEUR

DEPUY SPINE INC SPOT 2MM, 45 UP ANGLE MICROPI; RONGEUR
Model Number 292904202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The item #279702040 got bent and twisted during hole creation in hard bone.The tip of item 292904202 broke while the surgeon was trying to remove tissue.The broken piece was retrieved and discarded.Was surgery delayed due to the reported event? no.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? yes.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.This complaint involves two (2) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Report type: correction.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.During visual inspection, it was observed that the distal end of the device was broken.The broken off piece was not returned for evaluation.Device failure/ defect identified? yes.A manufacturing record evaluation could not be performed as no manufacturing records could be found for this part # 292904202 / lot # kw1340483 combination.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
SPOT 2MM, 45 UP ANGLE MICROPI
Common Device Name
RONGEUR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8898517
Report Number1526439-2019-51980
Device Sequence Number329304
Product Code HTX
UDI-Device Identifier10705034225685
UDI-Public(01)10705034225685
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292904202
Device Catalogue Number292904202
Device Lot NumberKW1340483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/28/2019
10/16/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/23/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1